MAUDE Adverse Event Report: COOK ENDOSCOPY MEMORY EIGHT WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY MEMORY EIGHT WIRE BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G21538
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report as it was described.The report indicates the device did not make patient contact.The device appears to have been flushed with fluid prior to patient contact for the device was returned with an unknown white substance on the basket, on the distal end of the drive wire, on the handle of the device, and on the outside of the injection port.The handle cannula is kinked at the pin vise holder.The distal end of the drive wire cable has separated from the basket at the coupling joint.The crimp is present at the coupling joint.A lab meeting was held between quality engineering, corrective and preventive actions (capa), production management, and production engineering.Due to the condition of the returned device (crimp is present but the joint has separated), a tensile test could not be conducted to verify a sufficient crimp.The evaluation was unable to confirm an insufficient crimp.A sample test from this lot could not be conducted because none of the product from this lot remains in inventory.All product has been distributed from (b)(6).The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation due to the condition of the returned device said to be involved.The basket was returned detached from the drive wire.Although we were unable to confirm an insufficient crimp contributed to the device failure, a corrective action was previously implemented to improve the crimp process and the inspection process of the joint.This device was manufactured prior to implementation of these corrective actions.Prior to distribution, all memory eight wire baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook memory eight wire basket.The device was to be used for removal of bile duct stone(s).However, the basket did not open/close as intended during verification of the basket function prior to use, so the physician checked the device, then confirmed the basket wire broke at approximately 10 cm from the outer sheath tip.The device was replaced with another mb5-2x4-8 (lot # unknown), and the procedure was completed with the replacement.

Brand Name
MEMORY EIGHT WIRE BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6851336
Report Number1037905-2017-00583
Device Sequence Number1523020
Product Code FFL
UDI-Device Identifier00827002215382
UDI-Public(01)00827002215382(17)191202(10)W3801693
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21538
Device Catalogue NumberMB5-2X4-8
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/16/2017
Device Age8 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Initial Report FDA Received Date09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1